Texas, 2006

Hail and Damaging Winds in Texas, May 8, 2006

May 8, 2006 · NWS FWD · 6 events in 4 counties and zones

4 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 11:40 PM CST, 40 minutes earlier.

Area forecast discussion, May 7, 11:40 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 AM CDT MON MAY 8 2006

.UPDATE...
A THUNDERSTORM COMPLEX THAT EXTENDS FROM JUST NORTHWEST OF WACO
SOUTHWEST TO  ABOUT 60 MILES SOUTH OF JUNCTION...WILL CONTINUE TO
MOVE EAST OVERNIGHT. HAVE SENT OUT AN UPDATED FORECAST TO INCREASE
THE THUNDERSTORM CHANCES FOR THE OVERNIGHT PERIOD ACROSS THE SOUTHERN
PART OF THE FORECAST AREA. HAVE ALSO MENTIONED POSSIBILITY OF SEVERE
THUNDERSTORMS AND HEAVY RAIN.   #58

&&

.PREV DISCUSSION...
842 PM CDT SUN MAY 7 2006
WILL MAKE SOME MINOR ADJUSTMENTS TO FIRST PERIOD OF FORECAST TO
RAISE POPS OVER WESTERN ZONES FOR LATE NIGHT/EARLY MONDAY PERIOD.
SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS WEST TEXAS ALONG
AND NORTH OF FRONTAL BOUNDARY...WITH ACTIVITY EXPECTED TO SPREAD
EAST INTO PARTS OF NORTH TEXAS AFTER MIDNIGHT. WITH STRONG LOW
LEVEL WARM ADVECTION AND MODERATE INSTABILITY...ENVIRONMENT WILL
BE FAVORABLE FOR A FEW STRONG TO SEVERE STORMS LATE TONIGHT IN FAR
WEST AND NORTHWEST ZONES. LARGE HAIL TO BE THE PRIMARY SEVERE
THREAT FROM THE ELEVATED CONVECTION. WILL GO WITH LIKELY POPS
AROUND BOWIE...GRAHAM...AND BRECKENRIDGE WHERE INSTABILITY
GREATEST AND LARGE SCALE LIFT STRONGEST. WILL TAPER POPS DOWN TO
20 FOR THE REST OF THE NIGHT ACROSS THE SOUTHEAST ZONES AROUND
PALESTINE AND HEARNE WHERE LIFT LOOKS MUCH WEAKER BUT STILL CANT
RULE OUT DISSIPATING SHOWERS THERE LATER TONIGHT.

NO CHANGES TO LATER PERIODS OF THE FORECAST AT THIS TIME. RISK OF
SEVERE STORMS TO INCREASE ACROSS EASTERN CWA ON MONDAY AFTERNOON
AND EVENING AS STRONG INSTABILITY ENVIRONMENT DEVELOPS ALONG AND
SOUTH OF WARM FRONT.                    09/GP

322 PM CDT SUN MAY 7 2006
AFTER A QUIET SATURDAY NIGHT AND SUNDAY OUR
WEATHER WILL BECOME A BIT MORE ACTIVE TONIGHT AS STORM INITIATION
BEGINS IN WEST TEXAS THIS AFTERNOON AND TRANSLATES EAST OVERNIGHT.
THE FRONTAL BOUNDARY IN SOUTH TEXAS WILL MOVE NORTH AND...WITH
MOISTURE AND WARMER TEMPERATURES ADVECTING INTO THE REGION...WILL
AID IN SUSTAINING/DEVELOPING CONVECTION LATER TONIGHT...ESPECIALLY
OVER THE NORTHERN PORTIONS OF NORTH TEXAS.

BY MONDAY THE MODELS ARE VERY DIVERSE IN THEIR SOLUTIONS FOR THE
NEXT FEW DAYS. THE 12Z ETA AND EUROPEAN MODELS ARE MORE IN
AGREEMENT WHILE THE GFS DIFFERS IN ITS SPEED. WE HAVE GONE MORE
WITH THE ETA SOLUTION...ALTHOUGH WE FEEL ITS QPF SOLUTIONS ARE A
BIT TOO HIGH...ESPECIALLY TUESDAY EVENING.

IN THE LONGER TERM WE HAVE NOT STRAYED MUCH FROM THE PREVIOUS
FORECAST...WITH ANOTHER ROUND OF PRECIP EXPECTED LATE IN THE WEEK
AND INTO THE WEEKEND.

FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 7, 11:36 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CDT MON MAY 8 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1236 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND PENNY SIZE HAIL. CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN WILL ALSO PRESENT WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE MONDAY AND TUESDAY.  ISOLATED
SEVERE STORMS WILL BE POSSIBLE MONDAY EVENING AND THEN AGAIN ON
TUESDAY EVENING.  LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
SEVERE WEATHER THREAT.  SLIGHT CHANCES OF THUNDERSTORMS WILL LINGER
INTO WEDNESDAY.  THURSDAY SHOULD BE DRY...BUT THE CHANCE OF
THUNDERSTORMS WILL INCREASE AGAIN FRIDAY AND SATURDAY AS THE NEXT
SYSTEM APPROACHES.  IT IS TOO EARLY TO ANTICIPATE THE THREAT OF
SEVERE STORMS LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

In the hours before

Special weather statement, May 7, 10:42 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT SUN MAY 7 2006

TXZ156-080515-
LAMPASAS-
1142 PM CDT SUN MAY 7 2006

...SIGNIFICANT WEATHER UPDATE FOR LAMPASAS COUNTY...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES WEST OF LAMPASAS...MOVING EAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR SOUTHERN LAMPASAS COUNTY AFTER MIDNIGHT.
Special weather statement, May 7, 11:00 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 AM CDT MON MAY 8 2006

TXZ157-158-080600-
BELL-CORYELL-
1200 AM CDT MON MAY 8 2006

...SIGNIFICANT WEATHER UPDATE FOR BELL AND SOUTHERN CORYELL
COUNTIES...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF LAMPASAS...MOVING EAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE...
FORT HOOD...HARKER HEIGHTS...HOLLAND...KILLEEN...LITTLE
RIVER-ACADEMY...MORGANS POINT RESORT...NOLANVILLE...ROGERS...
SALADO...TEMPLE AND TROY.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR BELL AND SOUTHERN CORYELL COUNTIES AFTER
1230 AM CDT.
Special weather statement, May 7, 11:52 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT MON MAY 8 2006

TXZ158-174-080615-
BELL-MILAM-
1252 AM CDT MON MAY 8 2006

...SIGNIFICANT WEATHER UPDATE FOR SOUTHERN BELL AND WESTERN MILAM
COUNTIES...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 30 MILES WEST OF HOLLAND...MOVING EAST AT 45
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND...LITTLE
RIVER-ACADEMY...ROCKDALE...ROGERS AND SALADO.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR SOUTHERN BELL AND WESTERN MILAM COUNTIES
AFTER 100 AM.
Special weather statement, May 7, 11:56 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 AM CDT MON MAY 8 2006

TXZ157-080630-
CORYELL-
1256 AM CDT MON MAY 8 2006

...SIGNIFICANT WEATHER UPDATE FOR CORYELL COUNTY...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF COPPERAS COVE...MOVING EAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT
GATES...PIDCOKE AND MOTHER NEFF STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, May 8, 12:18 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 AM CDT MON MAY 8 2006

TXZ174-080645-
MILAM-
118 AM CDT MON MAY 8 2006

...SIGNIFICANT WEATHER UPDATE FOR MILAM COUNTY...

AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS APPROACHING WESTERN MILAM COUNTY. THE
STORMS WERE CENTERED 25 MILES WEST OF THORNDALE...MOVING EAST AT
45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CAMERON...ROCKDALE AND
THORNDALE.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR MILAM COUNTY AFTER 130 AM CDT.
Special weather statement, May 8, 12:20 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 AM CDT MON MAY 8 2006

TXZ091-092-101-080645-

COOKE-JACK-MONTAGUE-
120 AM CDT MON MAY 8 2006

...SIGNIFICANT WEATHER UPDATE...

AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS DEVELOPING FROM NORTHERN JACK COUNTY...TO
JUST EAST OF MONTAGUE...OR 15 MILES EAST OF BOWIE...MOVING NORTHEAST
AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...FORESTBURG...
GAINESVILLE...LINDSAY...MARYSVILLE...MONTAGUE...MUENSTER AND ST. JO.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY
RAINFALL...PEA-SIZED HAIL...AND INCREASING CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED.

05/

The radar

The Ft Hood radar (KGRK), 57 km away, was scanning. The volume nearest the first event began at 06:19 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Bell

When
May 8, 12:20 AM CST
Where
Bell County, Killeen
Measured
61 kt (70 mph) measured sustained
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.133, -97.733

Thunderstorm Wind, Bell

When
May 8, 12:45 AM CST
Where
Bell County, Temple
Measured
50 kt (58 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
31.100, -97.350

A few trees and large limbs were blown down.

Hail, Milam

When
May 8, 1:04 AM CST
Where
Milam County, Rockdale
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.650, -97.000

Reported by Rockdale Police Department.

Thunderstorm Wind, Bell

When
May 8, 1:05 AM CST
Where
Bell County, Rogers
Measured
52 kt (60 mph) estimated sustained
Reported by
AMATEUR RADIO
Coordinates
30.933, -97.233

Hail, Montague

When
May 8, 1:05 AM CST
Where
Montague County, 1 mi E of Montague
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.667, -97.700

Penny-size hail was reported on Highway 455 just east of the city.

Thunderstorm Wind, Coryell

When
May 8, 3:00 AM CST
Where
Coryell County, 3 mi N of Gatesville
Measured
56 kt (64 mph) estimated sustained
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
31.483, -97.750

A barn was blown onto FM 929.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510981, 5510982, 5510983, 5510984, 5510985, 5510986.